Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 195, NWS Midland/Odessa, TX

June 16, 2008Andrews County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 16, 2008, 7:18 PM CDT for Andrews County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2008, 7:18 PM CDT (00:18 UTC)
Expired
Jun 16, 2008, 8:15 PM CDT
In force
57 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

County Andrews County, TX

The radar

The Midland/Odessa radar (KMAF), 58 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:15 PM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Jun 16, 3:15 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
315 PM CDT MON JUN 16 2008

.DISCUSSION...
TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH THE
UPCOMING FORECAST PERIOD AS A RIDGE OF HIGH PRESSURE ALOFT ALONG
WITH A LOW-LEVEL THERMAL RIDGE CONTINUE ACROSS THE REGION.
PRECIPITATION CHANCES WILL CONTINUE THROUGH AT LEAST THE MIDDLE
OF THE WEEK...WITH THE FAVORED LOCATIONS ACROSS THE DAVIS
MOUNTAINS REGION...NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING
PLAINS.

FOR TODAY...AFTERNOON CONVECTION FIRST DEVELOPED ACROSS THE DAVIS
MOUNTAINS IN AN ENVIRONMENT CHARACTERIZED BY STEEP LAPSE
RATES...MEAGER CAPE AND POOR 0-6KM WIND SHEAR. THE MAIN CONCERN
WITH THESE HIGH-BASED STORMS WILL BE GUSTY WINDS AND LIGHTNING
STRIKES. ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP ACROSS THE
UPPER TRANS PECOS...SOUTHEAST NEW MEXICO AND WESTERN PERMIAN
BASIN. THIS ACTIVITY WILL DEVELOP PRIMARILY ALONG A SURFACE TROUGH
OF LOW PRESSURE...WHERE LOW-LEVEL CONVERGENCE WILL BE MAXIMIZED.
SIMILAR CONCERNS EXIST WITH THESE STORMS...ESPECIALLY GIVEN A
PRONOUNCED INVERTED V ON FORECAST SOUNDINGS. CONDITIONS DO NOT
APPEAR FAVORABLE AT THIS TIME FOR ANY LATE NIGHT/EARLY MORNING MCS
ACTIVITY ACROSS OUR REGION TONIGHT. THE SHORT AND MEDIUM RANGE
MODELS ARE NOW SHOWING A FAVORABLE SETUP FOR MCS ACTIVITY TO MAKE
IT INTO THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS
LATE TUESDAY NIGHT/WEDNESDAY MORNING AND AGAIN WEDNESDAY
NIGHT/THURSDAY MORNING. THE PREVIOUS FORECAST ALREADY ACCOUNTS FOR
THIS AND BASED ON THE LATEST MODEL DATA...WE HAVE OPTED TO
INCREASE RAIN CHANCES FOR THE ABOVE MENTIONED REGIONS. BEYOND
THURSDAY...CONFIDENCE IS NOT HIGH ENOUGH TO INCREASE RAIN CHANCES
FOR ANY PARTICULAR AREA...BUT WE WILL CONTINUE TO MENTION A SLIGHT
CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE DAVIS
MOUNTAINS AND MARFA PLATEAU REGIONS THROUGH THE REMAINDER OF THIS
WEEK. WE PREFER TO GO WITH A DRY FORECAST INTO EARLY NEXT WEEK AS
MEDIUM RANGE GUIDANCE SUGGESTS THE MID-LEVEL RIDGE WILL EXPAND
ACROSS THE SOUTHERN U.S. PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              75  99  73  96  /  20  10  30  10
CARLSBAD NM                70 103  69 101  /  10  10  10  20
DRYDEN TX                  74 100  75  99  /  10  10  10  10
FORT STOCKTON TX           75 102  75 100  /  10  10  10  20
GUADALUPE PASS TX          73  98  71  96  /  10  10  10  20
HOBBS NM                   71 101  69  98  /  20  10  20  20
MARFA TX                   63  97  63  94  /  10  20  10  20
MIDLAND INTL AIRPORT TX    74 100  72  98  /  20  10  20  10
ODESSA TX                  75 101  73  99  /  20  10  20  10
WINK TX                    76 107  76 105  /  20  10  10  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

21/06
Hazardous weather outlook, Jun 16, 2:27 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
227 PM CDT MON JUN 16 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-171930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
227 PM CDT MON JUN 16 2008 /127 PM MDT MON JUN 16 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON AND EVENING.
STRONG WINDS IN EXCESS OF 50 MPH...SMALL HAIL...AND FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES WILL ACCOMPANY ANY STORM THAT DEVELOPS.
LIGHTNING STRIKES WILL HAVE THE POTENTIAL TO START WILDFIRES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN AND NEAR THE DAVIS
MOUNTAINS TUESDAY AFTERNOON. THE PRIMARY THREATS FROM ANY OF
THESE STORMS WILL BE DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING
STRIKES.

BY TUESDAY NIGHT...SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE
SOUTHEAST NEW MEXICO PLAINS...PERMIAN BASIN AND WESTERN LOW ROLLING
PLAINS. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING
WINDS AND LARGE HAIL...IN ADDITION TO LOCALLY HEAVY RAINFALL AND
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS CURRENTLY NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 16, 6:03 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
603 PM CDT MON JUN 16 2008

TXZ046-162330-
DAWSON-
603 PM CDT MON JUN 16 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN DAWSON COUNTY.

A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 3 MILES
SOUTHEAST OF SAND ALONG HIGHWAY 180 AT 603 PM CDT...MOVING SOUTHEAST
AT 7 MPH. THIS STORM WILL AFFECT HIGHWAY 349 AND FARM TO MARKET
ROAD NEAR PATRICIA.

PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE
POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 16, 6:34 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
634 PM CDT MON JUN 16 2008

TXZ046-170000-
DAWSON-
634 PM CDT MON JUN 16 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL DAWSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF SAND ALONG HIGHWAY
180 AT 632 PM CDT...MOVING SOUTHEAST AT 5 MPH. THIS STORM WILL IMPACT
HIGHWAY 180 WEST OF LAMESA.

GUSTY WINDS TO 55 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY
LIGHTNING ARE POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 16, 6:44 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
644 PM CDT MON JUN 16 2008

TXZ045-170015-
GAINES-
644 PM CDT MON JUN 16 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWEST GAINES COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF SEMINOLE
ALONG STATE HIGHWAY 214 AT 644 PM CDT...MOVING EAST AT 8 MPH.

PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 55 MPH ARE
POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 16, 6:46 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
646 PM CDT MON JUN 16 2008

TXZ045-050-170015-
GAINES-ANDREWS-
646 PM CDT MON JUN 16 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN ANDREWS AND SOUTH
CENTRAL GAINES COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF FRANKEL CITY AT
646 PM CDT...MOVING EAST SOUTHEAST AT 20 MPH.

WINDS GUSTING UP TO 55 MPH...PEA SIZED HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.  STAY INDOORS UNTIL
THE STORMS MOVE OUT OF YOUR AREA.
Special weather statement, Jun 16, 6:56 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
656 PM CDT MON JUN 16 2008

NMZ034-170030-
SOUTHERN LEA COUNTY-
556 PM MDT MON JUN 16 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN LEA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF JAL ALONG STATE
HIGHWAY 18 AT 556 PM MDT...MOVING EAST AT 9 MPH. THIS STORM
WILL IMPACT STATE HIGHWAY 18.

BRIEF GUSTY WINDS TO 55 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY
LIGHTNING ARE POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 16, 7:06 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
706 PM CDT MON JUN 16 2008

TXZ050-051-170030-
ANDREWS-MARTIN-
706 PM CDT MON JUN 16 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN ANDREWS AND WEST
CENTRAL MARTIN COUNTIES.

A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER
NORTHEASTERN ANDREWS COUNTY AT 706 PM CDT...MOVING SOUTHEAST AT 9
MPH.

PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 55 MPH ARE
POSSIBLE.  DEADLY CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH
THIS STORM.  SEEK SHELTER INDOORS IF YOU ARE IN THE PATH OF THIS
STORM.

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.